Alert archive / Missouri / Wind Advisories in 2010

Wind Advisory 8, NWS Springfield, MO

December 31, 2010Bourbon County, Cherokee County, Crawford County, Kansas; 19 counties in Missouri

NWS Springfield, MO issued this wind advisory at Dec 31, 2010, 3:55 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 19 counties in Missouri. It took effect at Dec 31, 2010, 9:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2010, 3:55 AM CST (09:55 UTC)
In effect from
Dec 31, 2010, 9:00 AM CST
Expired
Dec 31, 2010, 3:33 PM CST
In force
7 hr
Issued by
NWS Springfield, MO
All 22 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WWUS73 KSGF 310955
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 AM CST FRI DEC 31 2010

...GUSTY WEST TO SOUTHWEST WINDS EXPECTED TODAY...

.A STRONG AREA OF LOW PRESSURE OVER THE EASTERN PLAINS WILL MOVE
NORTHEAST TODAY TOWARD THE KANSAS CITY AREA...INITIALLY DRAGGING A
DRYLINE ACROSS SOUTHWESTERN AND SOUTH CENTRAL MISSOURI DURING THE
MORNING HOURS...BEFORE A STRONG COLD FRONT SWEEPS THROUGH LATE
THIS AFTERNOON AND EARLY THIS EVENING. FOLLOWING THE PASSAGE OF
THE DRYLINE LATE THIS MORNING...WINDS WILL TURN TO THE SOUTHWEST
AND ARE EXPECTED TO INCREASE TO 25 TO 35 MPH...WITH GUSTS AS HIGH
AS 40 MPH. WINDS ARE EXPECTED TO DECREASE LATE THIS AFTERNOON AND
EARLY EVENING AS THE COLD FRONT PASSES THROUGH. 

KSZ073-097-101-MOZ055-056-066>068-077>080-088>090-093>095-101>104-
312200-
/O.NEW.KSGF.WI.Y.0008.101231T1500Z-101231T2300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON-LAWRENCE-
CHRISTIAN-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...
EL DORADO SPRINGS...STOCKTON...BOLIVAR...BUFFALO...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
355 AM CST FRI DEC 31 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

* TIMING AND AREAS AFFECTED...EXTREME SOUTHEAST KANSAS AND
  SOUTHWESTERN MISSOURI ALONG AND WEST OF U.S. HIGHWAY 65.

* WINDS...WEST SOUTHWEST WINDS SUSTAINED BETWEEN 25 AND 35
  MPH...WITH GUSTS TO 40 MPH POSSIBLE.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  ALONG NORTH TO SOUTH ORIENTED ROADWAYS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BOXELL
2 follow-up statements
880 
WWUS73 KSGF 311952
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CST FRI DEC 31 2010

...GUSTY WEST TO SOUTHWEST WINDS EXPECTED THIS AFTERNOON...

.A STRONG AREA OF LOW PRESSURE OVER THE EASTERN PLAINS WILL MOVE
NORTHEAST TODAY TOWARD THE KANSAS CITY AREA...A DRYLINE WILL MOVEACROSS
THE AREA...BEFORE A STRONG COLD FRONT SWEEPS THROUGH LATE THIS
AFTERNOON AND EARLY THIS EVENING. FOLLOWING THE PASSAGE OF THE
DRYLINE LATE THIS MORNING...WINDS WILL TURN TO THE SOUTHWEST AND
ARE EXPECTED TO INCREASE TO 25 TO 35 MPH...WITH GUSTS AS HIGH AS
40 MPH. WINDS ARE EXPECTED TO DECREASE LATE THIS AFTERNOON AND
EARLY EVENING AS THE COLD FRONT PASSES THROUGH.

KSZ073-097-101-MOZ055-056-066>068-077>080-088>090-093>095-101>104-
312300-
/O.CON.KSGF.WI.Y.0008.000000T0000Z-101231T2300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON-LAWRENCE-
CHRISTIAN-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...
EL DORADO SPRINGS...STOCKTON...BOLIVAR...BUFFALO...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
152 PM CST FRI DEC 31 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING AND AREAS AFFECTED...EXTREME SOUTHEAST KANSAS AND  
SOUTHWESTERN MISSOURI ALONG AND WEST OF U.S. HIGHWAY 65.

* WINDS...WEST SOUTHWEST WINDS SUSTAINED BETWEEN 25 AND 35  
MPH...WITH GUSTS TO 40 MPH POSSIBLE.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
ALONG NORTH TO SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

GRIFFIN
928 
WWUS73 KSGF 312133
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CST FRI DEC 31 2010

...WIND ADVISORY WILL BE CANCELLED...

.THE WIND ADVISORY WILL BE CANCELLED.

KSZ073-097-101-MOZ055-056-066>068-077>080-088>090-093>095-101>104-
312245-
/O.CAN.KSGF.WI.Y.0008.000000T0000Z-101231T2300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON-LAWRENCE-
CHRISTIAN-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...
EL DORADO SPRINGS...STOCKTON...BOLIVAR...BUFFALO...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
333 PM CST FRI DEC 31 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WIND ADVISORY. 

WHILE GUSTY NORTHWEST WINDS OF 10 TO 25 MPH WILL CONTINUE
INTO THE EVENING...WIND SPEEDS HAVE DECREASED BELOW CRITERIA. THEREFORE
THE WIND ADVISORY WILL BE CANCELLED.

$$

GRIFFIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 31, 3:12 AM CST, 43 minutes earlier.

Area forecast discussion, Dec 31, 3:12 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 AM CST FRI DEC 31 2010

.DISCUSSION...

2010 DECIDEDLY NOT GOING QUIETLY INTO THAT GOOD NIGHT...WITH
NUMEROUS...NUMEROUS WEATHER ISSUES THIS MORNING...INCLUDING ONGOING
CONVECTION AND SVR WEATHER/TOA WATCH...POSSIBLE WIND ADVY CONDITIONS
TODAY AND FIRE WEATHER CONCERNS THIS AFTERNOON...ALL BEFORE A MAJOR
COOL DOWN FOR 2011.

...NEAR TERM MESO CONVECTIVE UPDATE...

COMPLEX CONVECTIVE SITUATION CURRENTLY UNFOLDING ACROSS THE CWA THIS
MORNING...WITH AN INITIAL ROUND OF OCCASIONALLY SURFACE BASED
SUPERCELLS MOVING NORTH FROM NORTHERN ARKANSAS.  EVOLUTION OF THESE
STORMS HAS SUGGESTED THAT ELEVATED CAPE VALUES ARE SURELY HIGHER
THAN WHAT MODEL GUIDANCE HAS BEEN SUGGESTING ALL NIGHT.
OBVIOUSLY...SHEAR VALUES HAVE BEEN MORE THAN SUFFICIENT FOR
ORGANIZATION...AND STORMS HAVE BEEN TRACKING ALMOST PERPENDICULAR TO
SHEAR VECTORS PER SPC MESOANALYSIS PAGE...THUS TAPPING INTO THE FULL
EXTENT OF THE 50KT + 0-6 SHEAR AVAILABLE.

INITIAL ROUND OF STORMS LIKELY TO EXIT TO CWA BY 0930Z...WITH SHORT
BREAK EXPECTED THEREAFTER.  MORNING SFC ANALYSIS INDICATES THAT COLD
FRONT FROM LEAD AREA OF LOW PRESSURE CURRENTLY OVER WESTERN LAKE
SUPERIOR IS STRETCHED OUT SOUTH OF THE KANSAS CITY AREA...STRETCHING
BACK TO THE SOUTHWEST TO BETWEEN EMPORIA AND PARSONS KANSAS.  A
DRYLINE THEN STRETCHES FROM WEST OF PARSONS TO NEAR THE OKLAHOMA CITY
AREA...AND CONVECTION HAS BEEN FIRING ALONG THIS LINE EARLY THIS
MORNING.  SURFACE LOW PRESSURE NEAR OKC IS EXPECTED TO LIFT TOWARD
KANSAS CITY BY 800 AM THIS MORNING.  THIS SHOULD INITIALLY LIFT THE
WARM/MOIST SECTOR SLIGHTLY NORTH EARLY THIS MORNING.  CONVECTION
CURRENTLY OCCURRING NEAR OKC APPEARS TO BE COINCIDENT WITH 700 MB
SPEED MAX AND DRYLINE. LATEST RUNS OF THE RUC SUGGEST THAT 500-800
J/K OF CAPE WILL BE IN PLACE AHEAD OF THE DRYLINE AS IT BEGINS TO
SURGE INTO THE WESTERN CWA.  STRONG SHEAR PROFILES ARE EXPECTED TO
REMAIN IN PLACE AHEAD OF THE DRYLINE...AND CURRENT EXPECTATIONS ARE
FOR AN EAST-NORTHEASTWARD MOVING LINE OF THUNDERSTORMS TO SWEEP
ACROSS THE CWA BEGINNING AROUND DAYBREAK WITH THE DRYLINE...WITH THE
DRYLINE REACHING THE SGF AREA BY ABOUT 14-16Z.  AT THIS
POINT...CERTAINLY FEEL LIKE ALL MODES OF SEVERE WEATHER WILL REMAIN
POSSIBLE...INCLUDING STRAIGHT LINE WINDS...LARGE HAIL...AND A FEW
ISOLATED TORNADOES. GUIDANCE SUGGESTS THAT INSTABILITY AND
CONVERGENCE ALONG THE BOUNDARY MAY BEGIN TO FALL OFF TOWARD THE EAST
LATER THIS AFTERNOON...SO THINK THAT WHILE SEVERE WEATHER WILL STILL
BE A POSSIBILITY EAST OF U.S. 65...BEST CHANCES WILL BE OVER THE
WESTERN 2/3 OR SO OF THE FORECAST AREA.

...TODAY/TONIGHT...NON-CONVECTIVE DISCUSSION...

PLEASE SEE ABOVE FOR CURRENT SEVERE WEATHER/CONVECTIVE EXPECTATIONS.
OTHERWISE TODAY...DRYLINE EXPECTED TO MOVE ACROSS THE WESTERN CWA
THIS MORNING...WITH RAPID CLEARING BEHIND IT.  DESPITE THE PASSAGE
OF THE DRYLINE...STRONG KINEMATIC WIND FIELDS EXPECTED TO BE IN
PLACE OVER THE AREA...AND DEEP MIXING EXPECTED POST-DRYLINE WILL
LIKELY RESULT IN STRONG WEST TO SOUTHWEST WINDS AT THE SFC THIS
AFTERNOON...ESPECIALLY WEST OF A CASSVILLE TO OSCEOLA LINE...AS WELL
AS PLUMMETING DEWPOINTS.  NET EFFECT OF THIS WILL BE WHAT LOOKS TO
BE SOLID ADVISORY LEVEL WINDS...AS WELL AS FIRE WEATHER CONCERNS.
ONE POTENTIAL FLY IN THE OINTMENT WITH REGARD TO FIRE WEATHER IS
FUEL MOISTURE.  LEVELS PER RAWS SITES ARE IN THE 15% RANGE...BUT
REALLY THINK THAT COMBINATION OF STRONG WINDS AND VERY DRY AIR WILL
RESULT IN RAPID DRYING OF FUELS.  SO...RED FLAG WARNING LIKELY FOR
THIS AFTERNOON OVER SOUTHWESTERN CWA...AND WIND ADV WEST OF THE
AFOREMENTIONED CASSVILLE TO OSCEOLA LINE.

COLD FRONT WILL FINALLY PASS THROUGH LATE AFTERNOON...PLUMMETING
TEMPS BUT BRINGING AN END TO THE WIND/FIRE WEATHER/CONVECTIVE
CONCERNS.

...NEW YEARS DAY THROUGH NEXT FRIDAY...

COLD HIGH PRESSURE TO BUILD INTO THE AREA ON NEW YEARS DAY...WITH
THE END OF THE PROBLEM-CHILD UPPER TROUGH FINALLY PASSING OFF TO THE
EAST BY SUNDAY.  ZONAL FLOW WILL TAKE OVER...AND THIS IS EXPECTED TO
RESULT IN PRETTY BENIGN WEATHER FOR MUCH OF THE COMING WEEK.  DOES
LOOK LIKE A FEW LOW AMPLITUDE WAVES MOVING ALONG AND SOUTH OF THE
CWA...BUT FOR NOW HAVE KEPT THINGS DRY. TEMPS FOR THE EXTENDED LOOK
TO BE RATHER SEASONABLE.

BOXELL

&&

.AVIATION...

FOR THE 06Z TAFS...

SCT TSRA EXPECTED TO AFFECT TERMINALS OVERNIGHT TNGHT...WITH BEST
CHANCES AT SGF AND BBG. IFR EXPECTED WITHIN TSRA...OTHERWISE VFR
EXPECTED. GUSTY SOUTH WINDS EXPECTED TO CONTINUE THROUGH THE DAY
ON FRIDAY. TSRA ALSO EXPECTED DURING THE DAY AT TERMINALS DURING
THE MORNING AND MIDDAY HOURS FRIDAY...BUT HAVE ONLY INDICATED VCTS
FOR DAY ON FRIDAY IN TAFS ATTM.

BOXELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Dec 30, 11:27 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 PM CST THU DEC 30 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010530-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1127 PM CST THU DEC 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  THE NON THUNDERSTORM WIND RISK IS LIMITED.
  THE LIGHTNING RISK IS ELEVATED.
  THE HAIL RISK IS LIMITED.
  THE THUNDERSTORM WIND GUST RISK IS LIMITED.

DISCUSSION...

  BRISK AND GUSTY SOUTHERLY WINDS WILL CONTINUE INTO TONIGHT AS
  LOW PRESSURE DEVELOPS ACROSS THE PLAINS. SUSTAINED WIND OF
  10 TO 20 MPH WITH GUSTS AROUND 30 MPH CAN BE EXPECTED INTO
  TONIGHT...MAINLY WEST OF A GALENA TO HARTVILLE TO ROLLA LINE.

  THUNDERSTORMS ARE EXPECTED TO CONTINUE TO EXPAND IN COVERAGE
  DURING THE OVERNIGHT HOURS...WITH THE HIGHEST CONCENTRATION
  ALONG AND SOUTH OF INTERSTATE 44 IN SOUTHERN MISSOURI. ISOLATED
  SEVERE THUNDERSTORMS WILL BE POSSIBLE...THOUGH WIDESPREAD SEVERE
  WEATHER IS NOT EXPECTED OVERNIGHT. ANY STRONG TO SEVERE
  THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT
  LINE WINDS IN EXCESS OF 60 MPH...AND HAIL LARGER THAN QUARTERS.
  WHILE UNLIKELY...AND ISOLATED BRIEF TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A LINE OR BROKEN LINE OF THUNDERSTORMS MAY MOVE EAST INTO
  WESTERN MISSOURI FRIDAY MORNING AS A DRY LINE SURGES EAST OUT
  OF KANSAS. ALTHOUGH INSTABILITY WILL BE LIMITED...STRONG WIND
  SHEAR WILL SUPPORT AN ELEVATED RISK OF STRONG TO POTENTIALLY
  SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WOULD BE
  DAMAGING STRAIGHT LINE WINDS TO 60 MPH. GIVEN THE MAGNITUDE OF
  EXPECTED WIND SHEAR...VERY LOW PROBABILITIES ALSO EXIST FOR AN
  ISOLATED BRIEF TORNADO. ANY STORMS THAT DEVELOP ARE EXPECTED TO
  PUSH OUT OF CENTRAL MISSOURI BY DUSK ON FRIDAY.

  A DRIER AIRMASS IN...THE WAKE OF A THE DRY LINE IS EXPECTED TO
  PRODUCE BRISK AND GUSTY SOUTHERLY WINDS FRIDAY AFTERNOON. AN
  ELEVATED TO LOCALLY SIGNIFICANT FIRE WEATHER RISK MAY OCCUR AS
  A RESULT...ESPECIALLY IN AREAS THAT DO NOT RECEIVE RAINFALL
  THROUGH FRIDAY MORNING.

  A COLD FRONT WILL THEN PUSH THROUGH THE OUTLOOK AREA FROM LATE
  FRIDAY AFTERNOON INTO FRIDAY EVENING AND BRING MUCH COLDER
  TEMPERATURES INTO THE REGION. WIND CHILLS IN THE SINGLE DIGITS
  TO LOWER TEES ARE EXPECTED NEW YEARS MORNING AND THROUGH THE
  WEEKEND ACROSS MUCH OF SOUTHEAST KANSAS AND THE MISSOURI
  OZARKS.

.SPOTTER INFORMATION STATEMENT...

 WIDESPREAD SPOTTER ACTIVATION IS UNLIKELY TONIGHT...BUT SPOTTERS
 ARE ENCOURAGED TO PASS ON ANY REPORTS OF STRONG OR SEVERE
 THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Local storm report, Dec 31, 2:05 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 AM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     TSTM WND GST     DIXON                   37.99N 92.09W
12/31/2010  M65.00 MPH       PULASKI            MO   PUBLIC

0204 AM     HAIL             DIXON                   37.99N 92.09W
12/31/2010  E1.00 INCH       PULASKI            MO   PUBLIC

&&

GAGAN
Local storm report, Dec 31, 2:07 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 AM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 AM     NON-TSTM WND GST RICHLAND                37.86N 92.40W
12/31/2010  E60 MPH          PULASKI            MO   EMERGENCY MNGR

            RELAYED FROM LACLEDE COUNTY EM OFFICE

&&

GAGAN
Local storm report, Dec 31, 2:09 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 AM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 AM     TSTM WND GST     GROVESPRING             37.40N 92.61W
12/31/2010  E50 MPH          WRIGHT             MO   PUBLIC

            PEA HAIL REPORTED AS WELL

&&

GAGAN
Local storm report, Dec 31, 2:10 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 AM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     HAIL             DRY KNOB                37.64N 92.45W
12/31/2010  E1.00 INCH       LACLEDE            MO   BROADCAST MEDIA

&&

GAGAN
Local storm report, Dec 31, 3:20 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 AM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     4 S FORDLAND            37.10N 92.94W
12/31/2010                   WEBSTER            MO   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN. POWER POLES SNAPPED.
            NEAR THE INTERSECTION OF SPOUT SPRINGS ROAD AND DENNY
            ROAD. POSSIBLE TORNADO.

1231 AM     TSTM WND DMG     3 S FORDLAND            37.11N 92.93W
12/31/2010                   WEBSTER            MO   EMERGENCY MNGR

            POWER POLES LEANING OVER AT 45 DEGREE ANGLE NEAR THE
            INTERSECTION OF SILVER SHADE ROAD AND GREEN HILL ROAD
            JUST WEST OF HIGHWAY Z. POSSIBLE TORNADO.

1232 AM     TSTM WND DMG     2 S FORDLAND            37.12N 92.95W
12/31/2010                   WEBSTER            MO   EMERGENCY MNGR

            THREE TO FOUR FOOT DIAMETER TREE BLOWN DOWN ON A CAR ON
            GREEN HILL ROAD JUST LESS THAN A MILE EAST OF SPOUT
            SPRING ROAD. POSSIBLE TORNADO.

&&

GAGAN
Local storm report, Dec 31, 3:45 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 AM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     TSTM WND DMG     4 NE SPARTA             37.04N 93.02W
12/31/2010                   CHRISTIAN          MO   LAW ENFORCEMENT

            MOBILE HOME ROLLED OVER INTO JOHNS FORD ROAD...ROOF OFF
            OF A FRAME HOUSE. NUMEROUS TREES DOWN BLOCKING ROADS IN
            THE VICINITY. POSSIBLE TORNADO.

&&

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 10:56 PM CSTSevere Thunderstorm WarningSGFBarry, Stone, Taney49 min
Dec 31, 12:04 AM CSTSevere Thunderstorm WarningSGFChristian, Greene, Webster26 min
Dec 31, 12:21 AM CSTTornado WarningSGFChristian, Webster24 min
Dec 31, 12:22 AM CSTTornado WarningSGFStone, Taney23 min
Dec 31, 12:55 AM CSTFlash Flood WarningSGFChristian, Greene, Webster6 hr
Dec 31, 1:19 AM CSTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski41 min
Dec 31, 1:43 AM CSTSevere Thunderstorm WarningSGFLaclede, Wright32 min
Dec 31, 1:48 AM CSTFlash Flood WarningSGFCamden, Laclede, Pulaski, Wright5 hr
Dec 31, 1:55 AM CSTSevere Thunderstorm WarningSGFMaries, Miller, Phelps, Pulaski35 min
Dec 31, 2:02 AM CSTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski43 min
Dec 31, 2:09 AM CSTSevere Thunderstorm WarningSGFMaries, Phelps36 min
Dec 31, 2:26 AM CSTSevere Thunderstorm WarningSGFMaries, Miller, Phelps, Pulaski34 min
Dec 31, 2:46 AM CSTSevere Thunderstorm WarningSGFMaries, Phelps29 min
Dec 31, 3:57 AM CSTRed Flag WarningSGFBarry, Christian, Jasper, Lawrence, McDonald, Newton and 2 more12 hr
Dec 31, 6:32 AM CSTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper43 min
Dec 31, 6:36 AM CSTAreal Flood AdvisorySGFJasper, Newton3 hr
Dec 31, 7:03 AM CSTSevere Thunderstorm WarningSGFCedar, Dade, Polk42 min
Dec 31, 7:20 AM CSTSevere Thunderstorm WarningSGFBarry, Christian, Stone25 min
Dec 31, 7:25 AM CSTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair45 min
Dec 31, 7:33 AM CSTTornado WarningSGFBarry, Christian, Stone27 min
Dec 31, 7:34 AM CSTTornado WarningSGFBarry, Stone, Taney41 min
Dec 31, 7:36 AM CSTTornado WarningSGFHickory, Polk39 min
Dec 31, 7:56 AM CSTSevere Thunderstorm WarningSGFChristian, Greene, Webster34 min
Dec 31, 7:57 AM CSTTornado WarningSGFBenton, Hickory12 min
Dec 31, 8:05 AM CSTTornado WarningSGFChristian, Taney40 min
Dec 31, 8:12 AM CSTTornado WarningSGFDade, Polk33 min
Dec 31, 8:27 AM CSTSevere Thunderstorm WarningSGFWebster, Wright33 min
Dec 31, 8:32 AM CSTTornado WarningSGFChristian, Douglas28 min
Dec 31, 8:59 AM CSTSevere Thunderstorm WarningSGFLaclede, Pulaski, Wright46 min
Dec 31, 9:00 AM CSTSevere Thunderstorm WarningSGFWright21 min
Dec 31, 9:06 AM CSTTornado WarningSGFLaclede, Wright23 min
Dec 31, 9:13 AM CSTTornado WarningSGFTexas, Wright47 min
Dec 31, 9:22 AM CSTTornado WarningSGFLaclede, Phelps, Pulaski, Texas53 min
Dec 31, 9:54 AM CSTTornado WarningSGFDent, Phelps, Texas51 min
Dec 31, 10:31 AM CSTSevere Thunderstorm WarningSGFDent44 min
Dec 31, 10:38 AM CSTSevere Thunderstorm WarningSGFDent, Howell, Shannon, Texas67 min
Dec 31, 12:27 PM CSTSevere Thunderstorm WarningSGFOregon33 min

Nearby

Wind Advisories in Missouri, 2010Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.